Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 7, 2022, 6:31 PM EDT for Lake County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2022, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 7, 2022, 7:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 123 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
039 WUUS52 KMLB 072231 SVRMLB FLC069-072300- /O.NEW.KMLB.SV.W.0090.220907T2231Z-220907T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 631 PM EDT Wed Sep 7 2022 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... West central Lake County in east central Florida... * Until 700 PM EDT. * At 631 PM EDT, a severe thunderstorm was located near Howey-In-the-hills, moving southeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Tavares, Howey-In-the-hills, Lake Harris, Astatula and Little Lake Harris. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2867 8193 2880 8183 2873 8169 2858 8180 TIME...MOT...LOC 2231Z 310DEG 9KT 2870 8183 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Leahy
1 follow-up statement
410
WWUS52 KMLB 072251
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
651 PM EDT Wed Sep 7 2022
FLC069-072300-
/O.EXP.KMLB.SV.W.0090.000000T0000Z-220907T2300Z/
Lake FL-
651 PM EDT Wed Sep 7 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY WILL
EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm and a
Special Weather Statement is in effect.
LAT...LON 2867 8193 2880 8183 2873 8169 2858 8180
TIME...MOT...LOC 2250Z 310DEG 9KT 2867 8179
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:10 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 210 PM EDT Wed Sep 7 2022 ...New MARINE, AVIATION... ...Rain and Lightning Storm Chances Increase into the Weekend... .DISCUSSION... Current-Tonight...Temperatures in the L-M90s this afternoon with heat indices of 100-107 degrees, so be sure to take frequent breaks and stay hydrated if outdoors. SCT showers and lightning storms erupting across ECFL with increasing coverage and intensity through late day. The WCSB is moving inland quicker than its east coast counterpart and expect a collision of boundaries across the central/east-central peninsula late today. There is a slight/light westerly steering flow component, but do expect very weak and often erratic cell movement later in the day/evening surrounding stronger boundary collisions; with some activity pushing back to the coast, especially Volusia and Space coasts. Primary threats remain frequent lightning strikes, gusty winds of 40-50 mph and torrential downpours, leading to minor/nuisance flooding. Localized rainfall amounts of 1 to 3 inches are possible as a result, mainly for areas west of I-95. Activity remains forecast to gradually wane after sunset, though isolated showers and lightning storms could linger into the mid to late evening. Temperatures will fall into the 70s late tonight but it will continue to feel rather humid as dewpoints stay in the L70s. Previous Extended Forecast Discussion... Thu-Fri...Weak mid level ridge over FL breaks down as cut-off low develops near the LA gulf coast. This feature will induce weak sfc low development in the Gulf of Mexico. While this low is not expected to become tropical, the resulting deep S/SW flow will tap into some deep Gulf moisture that will be pulled into north and central FL. This will increase rain chances 70-80 percent Thu-Fri with 90 percent over the north interior Fri. Increased clouds and precip will cap max temps so it will not be as hot, with highs in the lower 90s, possibly holding in the upper 80s across northern sections on Fri. While some storms will contain gusty winds and lightning strikes, the primary concern will be heavy rain with flooding potential where soils are already saturated, such as Lake County and adjacent portions of Volusia, Seminole and Orange counties. Not considering a Flood Watch at this time but a more liberal use of Flood Advisories is likely. Coastal sections from Brevard to Martin counties really could use the rain and this time they will not be left out. Sat-Tue...The upper low over the central Gulf coast will gradually weaken/fill and upper ridging will redevelop over FL and the Bahamas this weekend. This should focus the heavier rains northwest of EC FL but scattered aftn/eve storms will occur both days esp on the east side of the FL peninsula. Then an upper trough will track east across the Great Lakes early next week and suppress the ridge axis south of the area. Another frontal trough will push into north FL but stall. (It is too early for fronts to start making clean passages through FL). This will maintain a warm/humid airmass with scattered to numerous aftn/eve storms favoring the east side of the peninsula. Concern for localized flooding will continue. Temperatures will not vary much day to day, with highs in the low 90s and overnight lows in the mid 70s. && .MARINE... Issued at 201 PM EDT Wed Sep 7 2022 Afternoon-Tonight...Onshore flow from sea breeze formation and inland movement, and expect a few storms to make it back to the coast late day/evening. Rather light/variable flow in the evening, some of which from outflows over the mainland, will gradually veer back toward offshore late evening/overnight, while remaining fairly light. Seas 2-3 ft near shore and 3-4 ft offshore. Winds/seas locally higher invof storms. Previous Extended Marine Forecast Discussion... Thu-Sun...Expect light W wind flow to start Thu morning becoming E/SE in the aftn. A steadier south to southeast wind will develop Thu night through the weekend with speeds around 10 knots. There will be an increasing chance for offshore moving storms Thursday thru Saturday, containing gusty winds and lightning strikes during the afternoons and evenings. Swells from Hurricane Earl will continue to impact the local Atlc waters and could produce hazardous conditions near inlets, esp during the outgoing tides. Combined seas (wind wave and swell) 2-3 FT nearshore and 4 FT offshore Thu-Fri then 3-4 FT nearshore and 5 FT well offshore this weekend. && .AVIATION... (18Z TAFS) Issued at 201 PM EDT Wed Sep 7 2022 VFR outside of convection. The ECSB has developed and will slowly move inland throughout the afternoon. Weak flow from the west will allow the WCSB to move into ECFL. A sea breeze collision is expected across inland terminals, and inland TEMPOs start around 19z for VIS/CIG reductions within convection. Light winds today will make storm motion erratic, but the WCSB should dominate allowing some storms to pushback towards the EC. TEMPOs at TIX and MLB where there is the best chance for VIS/CIG reductions along the coast. VCTS across all other coastal terminals. Storms should dissipate around 01/02Z. Winds become light and variable overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 74 91 73 / 50 40 80 60 MCO 96 75 92 73 / 60 40 80 50 MLB 91 74 91 75 / 50 40 80 50 VRB 92 73 92 72 / 40 30 80 50 LEE 94 75 89 74 / 60 40 80 60 SFB 96 74 91 73 / 60 40 80 60 ORL 96 77 92 74 / 60 40 80 50 FPR 90 72 91 74 / 40 30 70 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER....Watson AVIATION...Law
Hazardous weather outlook, Sep 7, 10:21 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1021 AM EDT Wed Sep 7 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1021 AM EDT Wed Sep 7 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated showers and lightning storms will initially form this afternoon along the east coast sea breeze, generally near the Interstate 95 corridor. Gradually, these storms and additional development will occur farther west over interior locations by late afternoon and early evening. A few storms could be strong with gusty winds of 40 to 50 mph, frequent lightning strikes, and torrential rainfall. .FLOOD IMPACT... Due to the slow and erratic movement of storms today, torrential rainfall that persists over an area could produce a quick 1 to 3 inches in less than 60 to 90 minutes. This has the potential to result in ponding of water on roadways and flooding of urban and poorly drained areas. .EXCESSIVE HEAT IMPACT... Temperatures in the low to mid 90s and high humidity values will produce afternoon heat indices of 100 to 107 degrees across east central Florida. Remain well hydrated whenever engaged in any outdoor activity, and take rest breaks indoors as needed. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches today. While rip currents will be present all day, the risk will be highest through 230 PM due to tidal effects. Remember to always swim within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms today may produce wind gusts around 34 knots or greater over inland lakes, with the greatest chance extending from Lake George southward to the Kissimmee chain of lakes. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Coverage of lightning storms will increase late week into the weekend, with the strongest storms producing gusty winds, frequent lightning strikes, and torrential rainfall. For locations that receive repeated heavy rainfall, a localized flooding concern may develop this weekend into early next week. The risk for rip currents will remain moderate on Thursday but may become high this weekend due to increasing swell from Hurricane Earl, located well offshore of the U.S. East Coast. Heat indices of 100 to 105 degrees are expected to continue each afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Sedlock/Schaper
In the hours before
Special weather statement, Sep 7, 3:53 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
353 PM EDT Wed Sep 7 2022
FLZ045-053-247-347-072030-
Osceola FL-Orange FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
353 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of west central
Brevard, southeastern Orange and north central Osceola Counties
through 430 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wedgefield, Avalon Park, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2846 8078 2841 8085 2841 8088 2839 8089
2820 8116 2857 8122 2861 8097 2864 8096
TIME...MOT...LOC 1953Z 334DEG 13KT 2841 8103
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Sep 7, 4:00 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
400 PM EDT Wed Sep 7 2022
FLZ053-547-072030-
Osceola FL-Inland Southern Brevard FL-
400 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of west central Brevard
and northeastern Osceola Counties through 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Holopaw, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central
Brevard and northeastern Osceola Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2822 8114 2831 8101 2833 8084 2818 8080
2810 8098
TIME...MOT...LOC 2000Z 251DEG 5KT 2824 8097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 7, 4:27 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
427 PM EDT Wed Sep 7 2022
FLZ053-072100-
Osceola FL-
427 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of northeastern Osceola
County through 500 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Holopaw, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holopaw, Forever Florida and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2799 8090 2799 8111 2835 8109 2835 8089
TIME...MOT...LOC 2027Z 261DEG 5KT 2810 8100
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 7, 4:56 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
456 PM EDT Wed Sep 7 2022
FLZ045-046-072130-
Orange FL-Seminole FL-
456 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southwestern
Seminole and northwestern Orange Counties through 530 PM EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm over
Apopka. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2859 8141 2860 8157 2874 8157 2874 8136
TIME...MOT...LOC 2054Z 192DEG 2KT 2866 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 7, 5:55 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
555 PM EDT Wed Sep 7 2022
FLZ058-259-264-072230-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
555 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and west central Martin Counties
through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Seasons Estates, or near Treasure Island. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2720 8078 2721 8079 2721 8080 2724 8087
2740 8078 2731 8057 2714 8065
TIME...MOT...LOC 2155Z 111DEG 3KT 2728 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 7, 6:22 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
622 PM EDT Wed Sep 7 2022
FLZ044-144-072245-
Northern Lake County FL-Southern Lake County FL-
622 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of west central Lake
County through 645 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Harris, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Tavares, Howey-In-the-hills, Lake Harris and Leesburg
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2886 8179 2861 8173 2859 8184 2867 8195
2879 8195
TIME...MOT...LOC 2222Z 261DEG 8KT 2872 8186
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:39 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Sep 7, 2:48 PM EDT | Special Weather Statement | MLB | Brevard | 27 min |
| Sep 7, 2:49 PM EDT | Special Marine Warning | MLB | 86 min | |
| Sep 7, 3:07 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Sep 7, 3:32 PM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Sep 7, 3:53 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Sep 7, 4:00 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| Sep 7, 4:27 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Sep 7, 4:56 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Sep 7, 5:55 PM EDT | Special Weather Statement | MLB | Okeechobee | 35 min |
| Sep 7, 6:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Sep 7, 6:40 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Sep 7, 6:50 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Sep 7, 7:16 PM EDT | Areal Flood Advisory | MLB | Lake | 89 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.